IMIPRAMINE hydrochloride (Tofranil) is currently being used in childhood for the treatment of enuresis.1 There are few reported cases of imipramine poisoning in childhood. A review of the literature has revealed only 17. The present report concerns the successful management, with potassium chloride, of the cardiac disturbances in a child with imipramine poisoning.
Report of a Case
A 31/12-year-old white boy was transferred to March AFB Hospital because of coma and convulsions. Four days prior to admission, he had fallen and lacerated the right side of his forehead. He seemed well until 5:30 pm on the day of admission, when he developed hysterical behavior followed by a generalized convulsion. At 5:45 pm, he was seen in the emergency room of the local hospital, where a second generalized convulsion occurred. Examination of the unconscious child revealed that the right pupil reacted to light, the left pupil was dilated and fixed,